Log in
SHARE Metastatic Breast Cancer
2,597 members2,092 posts

What treatments have worked to stop liver mets?

Diagnosed in 2016 Mets to bone

Put on ibrance & letrosole and did well until fall of of 2018

Had abdominal issues -cancer had gone to small intestine - had surgery and put on kisqali and faslodex - on for 3 months and last scan shows progression to liver

Changing meds again to afinitor and aromasin

Has anyone used this and what sort of side effects did you experience

Haven’t started new meds yet-wondering what other have used for liver Mets

Would appreciate any feedback

32 Replies
oldestnewest

Hi Cindy, I don't have any experience with the two "A' drugs, but just wanted to let you know how sorry I am to hear of your progression. There seem to be several ladies here with your type of progression, so hopefully, they will be on-line soon to give you some updated answers and experience. I note there are some old posts here on the subject. The good thing is I think the Afinitor will attack the damn little demons more aggressively, and it does seem to come in various dosages, which gives you more flexibility. Both Kisquali and Afinitor are Novartis' drugs. I'm on Kisquali myself right now (24th cycle) and may soon be right behind you. I'm praying it works well for you.

Reply

I started Xeloda a few months ago for liver progression. I have a ct scan Wednesday.

Reply

I started Xeloda on Monday April fools haha and feel so tired!

Good luck with your ct and please let us know the results!

1 like
Reply

I’m tired too but it’s gotten better each cycle. I’ll let you know how my scan goes! Thank you!

1 like
Reply

I had 1,5 cm cancer on my liver 3/2013 when I was diagnosed w mbc! Went to Hippocrates Health Institute (HHI) in West Palm Beach, Florida! I stayed there 3 weeks, changed my diet to raw vegan, 2x a day green juice and started with coffee enema yes coffee enema 😊! cancer was also on the bones and unfortunately still there!

After 6 months my scan showed a clean liver, no cancer still today 😊

I still do coffee enema and I green juice every day to help my liver to detox! I’m not saying that juice and enema killed my liver cancer, but I didn’t take any medicine in this period of 6 months! I was mad, sad...I’m sure we all experience that feelings when we were dx so I rejected everything!

I’m also very careful about the amount of sugars and starchy carbs I consume! Medicine that we are taking is strong and we have to help our liver-body to detox!

I’m not saying you to do all this but that’s what I do and I believe it is helping me!❤️

1 like
Reply

This is very encouraging! Now my husband is doing most of the cooking we eat more and more meat, which I've never been a fan of. I need t get myself back to a mostly vegan diet again!

Reply

Wow, I'm so impressed by your lifestyle changes and great results! Thanks for sharing!

Reply

How has Xeloda worked for you. Praying everything is going well

Reply

How did your scan turn out. God willing they showed huge improvement. Have you had many side effects from the treatment with Xeloda?

Reply

My scan did show a lot of improvement! I’m a little tired toward the end of the two week cycle and my feet are really red and sore. Other than that it’s been a pretty easy medicine. Thank you for asking!

Reply

Have you checked out breastcancer.org? There is a stage IV liver mets thread with lots of great info. I believe many there have been on the AA combo. I have liver mets that progressed on ibrance and am now in a clinical trial with immunotherapy. Hoping it works!

1 like
Reply

How is the immunotherapy trial working for you? Can you please share with us? Thank you Faith

Reply

My treatment, which also includes the PARP inhibitor called Lynparza/Olaparib, has cleared up my triple negative skin mets on my chest and my ER+/PR-Her2- liver mets are stable at the 6 week scan. My original breast tumor was ER+/PR+/Her2-. I have the 12 week scan on 6/21 and can share results when I have them. The doc says immunotherapy can take months to work. Physically, I feel fine and the only side effects have been some fatigue and slight hair thinning. I also have not wanted to drink alcohol, which is probably a good thing!

Reply

Thank you for replying. It is helpful to hear other people's journey with this. Yes fatigue and hair thinning.. .. I feel tired and think my hair is thinner, but for me I think it could be crazy hours at work, turning 54 soon, being shot into menapause, the meds...good grief. I just thank God I am still able to work and carry on and that I have health insurance.

Good luck and do keep us posted. Faith

Reply

Where are you doing the trial. Praying for good results

Reply

Moffitt Cancer Center in Tampa. It’s a large trial so there are locations throughout the country. It’s for BRCA patients.

Reply

Except for bone mets, I don't think treatment depends much on where the mets are, but more on their composition: hormone receptor positive or negative, her2neu positive or negative plus some of the factors that have been identified more recently. With liver mets, one thing that matters alot is how the liver is functioning. I've heard of several women with liver mets being in the hospital in ICU and expected to die from liver failure, but whose livers recovered, started working again and gave them several more good years. That isn't to say that always happens, but with all of our mets, what the cancer profile is determines what meds to be on much more than the mets being in one organ or another. I hope the trial drug works well for you! The people I know who have done clinical trials have felt very well taken care of while in them!

2 likes
Reply

I have liver mets and started on Ibrance and Letrozole but they didn't work. I then went on a trial with Affinitor, Aromisin and kisqali - the combo was the trial and it kicked cancers butt however I couldn't handle the side effects so had to stop it. I am now on Xeloda and so far am stable - will have scans next month to see how things look.

Kim

2 likes
Reply

Wondering what side effects you experienced on the trial drugs

Reply

I had terrible headaches, was always cold, fatigue (I had to sit down halfway through my shower) and tremors. I hope that doesn't scare you off of any trials because we are all different.

Kim

Reply

I have liver mets too. Ibrance and Letrozole didn't work for me either. Neither did Affinitor and Aromisin. I decided to do weekly Taxol and have had much success! I am so grateful.

Reply

What side effects did you experience on affinitor and aromisin and how long were you on them

Reply

I was only on Affinitor and Aromisin for about 6 months. My cancer markers increased significantly and never went down. The worst side effect was mouth sores. I now apply an anti-oxidant soft tissue mouth gel twice a day to keep them away.

Reply

Are you on something different now that they aren’t working

Reply

I am on weekly Taxol now. It is working! I am doing well. So happy!!

2 likes
Reply

That's fabulous news! I'm so happy for you and am wishing you continued success for a long time in the future. Take care.

Sandra

Reply

Very good news your latest treatment has been working...alot of trials here for us. We are a tough bunch!

Reply

I am about to start on my 3rd round of Taxotere. Side effects have been terrible. Anemia, diarrhea, mouth sores and very sore toenails. My toenails are turning dark and my toes hurt. Lot of leg and feet swelling. Now have a rash on my face. Anyone else experience this and what to do for the toenails

Reply

Hi Marlene! I just looked it up. Your drug is different than mine. Taxol and Taxotere are similar and are both used to treat MBC. Mouth sores are terrible! I use an anti-oxidant mouth gel made by Periosciences twice a day to keep them away. Ask about the sore toenails. Mine are very sore too due to neuropathy. Is that what you are getting? It started in my toes and is now in all of my feet and hands. Neuropathy is a side effect of Taxol. I also have edema - swelling in my ankles, feet, and lower legs. I am trying PT and trying not to stand for long periods of time. I don't know about the rash. Please seek help from your cancer center for the side effects. If it gets too bad, switch meds. That is what they are telling me that I will need to do if I can't take the neuropathy. I wish you all the best! Let me know how you are!

Mary

Reply

Thank you so much for your response. Do you use any lotions such as aspercreme. What is your mouth gel called?

Reply

The mouth gel is PerioSciences AO ProVantage Dental Gel. You can get it on Amazon. I've tried many things on my feet, but nothing seems to really work. I feel the best when I'm wearing my sneakers with my orthotic inserts. Sometimes I wear compression socks for my edema. I'm so sorry that you are suffering with this. It's no fun.

Reply

I pray God will help all of us through this to a better place and to better times. Thank you for all of your help

Reply

You may also like...